Magic Kingdom Touring Plan
The world’s most popular theme park has over 30 attractions in 6 different themed lands. While our Magic Kingdom touring plan won’t touch on every single attraction, we’ll help you get through all of the big attractions, and still have time left over to do some of your favorite rides twice. If you only have one day in the Magic Kingdom, you don’t have time for breaks, naps or too much resting. There is just too much to see, and we don’t want you to miss a thing!
Before we get into the heart of the plan, we’ll start with what fastpasses to pre-book.
As you read in our article on fastpass, guests staying at Disney resorts can book their fastpasses 60 days ahead of time. Offsite guests can book 30 days ahead of time. But which fastpasses should you choose?
We are going to give you four options. The first, Seven Dwarfs Mine Train, is a necessity due to current wait times. Then pick 2 additional fastpasses, based on your preferences.
Our fastpass times are going to be early, as we pointed out in our article on “fastpass tips”. The reason for this is so that we can get the first 3 fastpasses out of the way, allowing us to quickly begin to get more fastpasses throughout the afternoon and evening.
Example of Recommended Fastpass Selections
Fastpass 1: Mine Train – 9-10AM
Fastpass 2: Space Mountain – 10:00-11:00
Fastpass 3: Splash Mountain or Thunder Mountain – 11:30-12:30
Magic Kingdom Touring Plan
The first step is to arrive early. How early? Well this depends on when you are going. On busy days and seasons, it can be good to arrive 45 minutes to an hour early! The word has gotten out and people are lining up earlier and earlier. We arrived 30 minutes early a few months ago and spent 25 minutes waiting in line just to get through the slow-moving gates to enter. It takes forever for people to scan their Magic Bands, and this slows the process down. Also, let’s not forget an hour early isn’t really all that early…it’s only 8am. Suck it up and get there, you won’t regret it.
Peter Pans Flight – 9:05 – Always our first choice, this slow moving ride is best hit first thing. Once the queue fills up, this ride becomes a long wait. It’s in the entrance to fantasyland and the lines will be non-existent. You’ll be done in 5 minutes.
Winnie The Pooh – 9:15 – Again, no line and a short ride. By 9:20, you’ll have knocked out 2 kiddie rides, and we’re being generous.
Seven Dwarfs Mine Train – Fastpass – 9:25 – It’s time to use your first fastpass. Many people will head straight to the Mine Train when the park opens, so standby lines will already be high. Use that fastpass and you’ll already have done 3 rides while some unlucky people are still in line for the Mine Train.
Little Mermaid – 9:45 – This children’s ride should still have little to no wait, so knock it out quickly.
Dumbo The Flying Elephant – 10 – Dumbo should still have a short wait. Get it done with a 5-10 minute wait.
Barnstormer – 10:15 – 10:15 is being rather cautious, and will be easily attainable on most days. Usually this is the time the park begins to start filling up. You may find a 10 minute wait here, but it would be unusual for it to be more than that. Once you are done with Barnstormer, take the kids to the nearby restrooms and continue down the path toward Space Mountain.
Space Mountain – Fastpass – 10:30 – It’s time to use your 2nd fastpass at Space Mountain. Before you go, look at the window on your Space Mountain fastpass. If you still have 30-40 minutes before it expires, knock out Buzz Lightyear first. If you are within 15-20 minutes, go ahead and ride Space Mountain.
Buzz Lightyear’s Space Ranger Spin – 10:50 – At this point, you likely will see a 10 minute wait, possibly a bit higher. The park will soon fill up, so you’ll need to ride Buzz quickly before the wait times fill up.
Monsters Laugh Factory – 11:10 — After a busy morning, sitting down for a bit and watching a show will refresh you for an impending walk across the park.
Lunch – 11:30 – It’s time to eat. You will be heading directly to your next Fastpass, Splash Mountain, as soon as lunch is over, so try and choose a restaurant on the way. There are many to choose from on the route. Eat in Fantasyland, where you are, eat on Main Street or head to Pecos Bill for great burgers.
Splash Mountain – Fastpass – 12:15 – Time to use your final fastpass on a ride that should have a pretty long wait by now.
As soon as you are done riding Splash Mountain, you are going to want to get some additional fastpasses. Before you do, check the Thunder Mountain Railroad wait times. If they are 15 minutes or lower, go ahead and ride it. If not, just wait and we’ll come back later.
Fastpass Kiosk (or Use your phone) – Near Jungle Cruise – 12:35 – Get a 4th fastpass. You want to get it for a time that is as close to your current time as possible, preferably something like 1-2pm. Choose a ride that is in the general area. Thunder Mountain would be ideal, but it probably won’t be available.
Pirates of the Caribbean – 12:45 – At this point, everything is going to have a relatively long wait. Pirates may be 20-30 minutes in the busy season, but will be far less in the off-season. Go ahead and wait in line as the air conditioning inside will make it worth the wait.
Jungle Cruise – 1:15 –4th fastpass – We made our 4th fastpass for Jungle Cruise. After you use it and ride the attraction, immediately get a 5th fastpass for 2-3pm.
The Magic Carpets of Aladdin – 1:35 – The ride will likely be around 15-20 minutes at this time. If so, go ahead and knock it out while we wait for our next fastpass. If it’s in the 30 minute or higher range, skip it.
Haunted Mansion – 2PM – 5th fastpass (alternate if you don’t like this ride is Small World) – You should be able to get a fastpass for the Haunted Mansion or It’s a Small World for 2-3. They aren’t too hard to snag. But whichever you choose, you want to be done by 2:20-2:30 as you want to prepare for the parade.
Festival of Fantasy Parade – 2:30-3:30 – Make sure to choose seats (on the right side of the street if you want to see the Frozen characters) 30 minutes before the show starts. The Liberty Square area has some great shaded areas if you can snag them. There is a handicapped area here though, so you’ll have to avoid that. Get some seats, get some snacks and wait for a great parade. While you are waiting, someone needs to go to the nearby Fastpass kiosk and get the 6th fastpass for the 4-5pm timeframe.
5-7:30pm — At this point, you have knocked out most of the main attractions. Do what you want to do for the next few hours. But follow the same pattern. Get a fastpass, ride a ride, use the fastpass, get another fastpass. It will minimize your waits and maximize your rides!
Wishes Fireworks Wishes Fireworks begins at different times throughout the year, so it’s tough to give you a solid plan. But at this point, we’ve given you the basics for a great tour. Try and get to your spot 30 minutes ahead of time.
Nighttime – We like to ride outside rides at night. Space Mountain is fun all day long. Thunder Mountain is infinitely better at night. The Seven Dwarfs Mine Train is also great at night, though you’ll be dealing with long wait times all day long. So once the nighttime festivities are over, try to go back through and ride your favorites. You’ll see that wait times are going to be MUCH lower, and anything that you forgot or missed should be available.
If you follow this plan and stay until closing time, you should easily have been able to knock out all of the main attractions, easy in the busiest of seasons.
Next, lets move to Epcot: